Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
Avatar universal

pain pills

hello Everyone...im on 7.5 hydrocodone 4-6/day and i dont like the control it has over me. One day i got up and just didnt take one and....I had an anxiety attack and I then for the first time realized that it had more control over me than I thought. I DONT LIKE THAT FEELING. How long do w/d's last if i start slowley reducing the intake amount? And...is there anything recomended besides rehab or saboxin to help with the w/d's.please share
4 Responses
Avatar universal
There is one thing I tried after researching on the internet. Gabapentin (Neurontin) used for fibromyalgia pain. It helped calm me down, helped me to sleep at night (more so than any benzo). You could probably talk to your doctor about it. Some will prescribe it and some will not. And I have heard that it is a hit or miss. Some say that they had great luck with it and others it did nothing. I took 300mgs 3x day. It took away alot of my withdrawal symptoms. Not a miracle pilll but sure helped me. Good luck.
Avatar universal
One last thing. Don't take it for to long. A week at the longest. Although not as addictive I still would only use it for the sake of coming off opiates.
271792 tn?1334983257
Hi & Welcome,

You can either go cold turkey off of Hydrocodone or you can taper. If you decide to taper it is recommended that you have someone hold them and dose them to you according to a set schedule. Please know that while tapering, and as you decrease your dose, you will begin to feel the withdrawal. It is a matter of choice as to whether you want to feel it slowly or rip the band aid off and get it over with via cold turkey.

If you go to the bottom right of this page you will see The Thomas Recipe and The Amino Acid Protocol. Both contain supplements that many have found helpful to ease the process. If you let us know what symptoms you are having we can recommend other home remedies to help as well.

Please do your research before you decide on Gabapentin. What the above poster neglected to mention is that it can be dangerous to detox from. There is a risk of seizures associated with that medication, as well as it being addictive, so please do some research before you decide that is the way to go.

Glad to see you made it here. Stick around, there is great support here and we will be here to help you out.
Avatar universal
Sorry if I stepped out of line...just trying to be helpful. I only wanted to say what worked for me. I am not a doctor. Just a fellow person who found something that worked for me and after talking to my doctor decided to take that route. You should do the same as well if that is something you decide.
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.